Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    New Dx of Polymorphous Light Eruption - need advice!
    avatar
    An_252720 posted:
    I was diagnosed with PMLE last fall after suffering from it for 15 years and being told it was eczema. I have spent those years trying to stay out of the sun as much as possible and trying every sunscreen under the sun with very little success. This has had a huge impact on my quality of life! This spring I started UVB light therapy treatment with high hopes but it hasn't helped so far. I just keep getting burned/inflamed rashes everytime they try to increase the light/time. So far I am at 22 millijoules or about 15 seconds. Only my hands/forearms tend to burn in the booth, but my chest, lower legs, tops of my feet, and back of my neck all burn/react in the sun in very little time (approx. 15 min). Sunscreen never does enough. Covering up entirely is difficult because I am also in cancer-treatment-induced menopause and suffer from crazy hot flashes (I can't do any hrt because my breast cancers were hormone positive). I just don't know what to do. The rashes are beyond uncomfortable and last for a couple weeks at a time. I use betamethazone cream to treat them, but I try to avoid this because steroids thin the skin over time. This is depressing! My dermatologist has so far been largely unhelpful. He just put me on 200mg/day of plaquenil, but I seem to be reacting to that as well. I would love to hear any advice or even just other people's stories about pmle. Right now I feel pretty isolated.
    Reply


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    New to Acne or is it even acne?
    I'm 19 years old. I have never had acne a day in my life. ever. ever ever ever ever. In the past month or less, I have developed small ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.